Hi, I been taking lamictal 75 mg daytime and 50 mg in evening. Considering that the level of lamicatal in blood was low, my Doctor suggested that I increase the dose by another 25mg, which means that now my daily dose is 75 mg twice a day. I am not sure if it's just a coincidence or a side effect because I have started experiencing heart burn and chest pain 48 hours after taking the medication. I have had to seek emergency help at hospital, they checked for heart attack (by a blood test) which was negative. Has anyone had a similar experience. Looking forward to replies and thanks in advance. Krish.
It is quite possible that the symptoms you are experiencing are from the Lamictal. For further reference, the list of side effects can be found at:
If you continue to experience chest pain, please alert the prescribing doctor.
I was on 300 mg. I has horrible heartburn also! I have now reduced to 125 mg and I still have it. Good luck!
OMG!!! I thought I was losing my mind because I was increased last week to 100 mg daily and I had chest pains and went to the ER, too. What are the odds that I just happen to get on this site to see if anyone experienced chest pains while on this medication. I have coronary heat disease and was very worried that this medication is not doing it any good. It's helped my moods greatly but now I'm getting anxiety worrying about my heart and this med. I am seeing my doctor in 2 weeks to discuss this and I'm sure she'll say "I've never heard of anyone having any chest pains while on this". Bull crap. I'm so glad that you wrote a blog on your experience but you just made me feel so much more relieved that I'm not the only one. I, by the way, dropped down to 50 mg in the morning and 25 around 5 or 6:00 pm. I find it kinda gives me a well feeling but I do have energy from it. Thank you so much~~ Ann Marie
I am 21 and recently started taking lamictal along with risperdal. About two weeks after starting the drugs and increasing my dosage slowing I started getting a really bad pain in what felt like my lungs, then traveled to my heart. I started thinking I was having a heart attack or something so I went to the doctor who did an EKG and said my heart was normal and that it's just anxiety. That was a general physician though and not a specialist. I alerted my prescribing psychiatrist and he said chest pain is a side effect of lamictal but to keep taking it if it is helping me emotionally. It has been about a week and half since I have been having these pains and I am starting to kind of freak out. Is this going to be constant on these drugs or should I go get a chest Xray or something done. It is weird because I have no cough, and thought it may be heartburn but heartburn medications from over-the-counter are not helping. It doesn't get worst necessarily when I inhale or exhale either. What is going on?
My Neuro put me on lamotrigine for my trigeminal neuralgia. Worked my way thru the 25 mg to 100mg. I started getting nauseous and wanted to vomit. The Neuro dropped me back down to 50mg. And now I have pain in my chest. Thank you for writing in. I am going to cut back to 25 mg. And then say good bye to lamictal.
My experience was just like yours. It is the most unsettling feeling; like your going to die. For the first 3 months on this drug, I had such severe chest pain that I was having panic attacks everyday. These could last for hours. I too admitted myself to the emergency room. After a batter of tests and a full day in emergency, I was given a clean bill of health. Don't have or ever have had any health issues of any kind. I did have to stop drinking caffeinated coffee and switch to decaf. I also found that exercise was effecting me negatively as well. As luck would have it, I found that drinking apple cider vinegar would remove the discomfort. I chose to stay the course and am so glad I did. I suffer from clinical BPD and this drug has saved my life. I will say that it came at quite a high price.
I have been taking 200mgs of Lamictal for more than 10 years now, to control my epilepsy. For the last 12 months I have suffered chest pain, indigestion etc. I too thought I was having a heart attack. I have found apple cider vinegar to give me relief of it and quite instantly too.
I wonder whether using it for song long has damaged my esophagus or something?! Doctors just always say I'm anxious and I guess I just tell myself that now too.
Its not a coincidence. Nausea and stomach pain is a standard going on it and if it does not get better you might want to get off. 200 mg is the lowest therapeutic dose. I have been on Lamictal/lamitrogine for 17 years and am bringing myself off of it. I am having no withdrawal side effects but I understand most others people do. I'm having more-than-mild heartburn going off it. I don't know your issue, but it controls mood-say, bipolar-and epilepsy. I has been awful for me, it became my normal and I am just realizing it. The mood swings, the temper, the FOG over the last year has caused me to lose friendships, jobs. The longer you use it the foggier you get and the more short term memory you will lose. That is not just coming from me, its a documented fact. My doctor tells me that it is common side effect also.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.